Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2000, 3:04 PM EDT for Bracken County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 3:04 PM EDT (19:04 UTC)
- Expired
- Jul 26, 2000, 3:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Bracken County, KY
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:15 PM EDT | Thunderstorm Wind 50 E | Milford, KY | Numerous trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS51 KILN 261904 SVRILN KYC023-261930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 304 PM EDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRACKEN COUNTY IN NORTHERN KENTUCKY... * UNTIL 330 PM EDT... * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BROOKSVILLE...OR ABOUT 13 MILES EAST OF FALMOUTH...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BROOKSVILLE... AUGUSTA... POWERSVILLE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:40 AM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 26, 9:40 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 940 AM EDT WED JUL 26 2000 SATELLITE IMAGERY SHOWING SCT-BKN SC/AC OVER FA AS HIGH PRESSURE RETREATS TO THE NORTHEAST. KILN SHOWING A FEW ISOLATED CELLS OVER THE TRI-STATE. ONE WITH >50 DBZS. WITH THE HIGH CONTINUING TO MOVE OFF TO THE EAST SOUTHWESTERLY FLOW WILL RETURN AND ALLOW TDS TO SLOWLY CLIMB INTO THE MID-UPR 60S. THIS INCREASE IN MOISTURE MAY LEAD TO ADDITIONAL ISOLATED CONVECTION THIS AFT/EVE. CURRENT TEMPS ARE IN GOOD SHAPE. MISILN SENT TO ALL. ZFP WILL BE SENT OUT EARLY TO RESOLVE EARLY MORNING FOG WORDING. .ILN...NONE. TIPTON
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.